MAUDE Adverse Event Report: SYNTHES GMBH 4.0MM TI LOCKING SCREW W/T25 STARDRIVE 32MM F/IM NAILS-STER; SCREW, FIXATION, BONE

SYNTHES GMBH 4.0MM TI LOCKING SCREW W/T25 STARDRIVE 32MM F/IM NAILS-STER; SCREW, FIXATION, BONE
Model Number 04.005.422S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2023, the patient underwent orif for proximal humerus fracture with the products in question.After opening the nail, the surgeon performs a dry check on the instrument table and confirms that the drill has passed through before inserting the nail into the body.He then inserted the guidewire for blade insertion as per the procedure manual, measured and inserted.Once it interfered with the nail, it was pulled back and reinserted.As the blade advanced along the guidewire, the screws in question were inserted distally over the device.When attempting to remove the device for end cap insertion after distal screw insertion, it was discovered that the blade and distal lateral stop screws were not in the nail.He then removed the blade and screws from the body and reinserted the nail.This time he inserted from the distal lateral stop screws and the proximal blade, so they were inserted with no problem.The blades were the same length, but the distal screws changed length.The screws in question are screws that could not be inserted through the device.The surgery was completed successfully within 30 minutes delay.No further information is available.This report is for a 4.0mm ti locking screw w/t25 stardrive 32mm f/im nails-ster.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Common device name: additional procode: hsb.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Device evaluated by mfr: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H4, h6: part: 04.005.422s.Lot: 7l34164.Manufacturing site: werk selzach.Release to warehouse date: 23 september 2020.Expiration date: 01 september 2030.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non sterile product code: 04.005.422.Non sterile lot: 69p7861.Manufacturing site: mezzovico.Release to warehouse date: 17 september 2020.A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances were identified.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D6: there is no date of implantation or date of explantation as the incident occurred intraoperatively.

Brand Name
4.0MM TI LOCKING SCREW W/T25 STARDRIVE 32MM F/IM NAILS-STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16378957
Report Number8030965-2023-01880
Device Sequence Number5898833
Product Code HWC
UDI-Device Identifier10886982085351
UDI-Public(01)10886982085351
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K000089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.422S
Device Catalogue Number04.005.422S
Device Lot Number7L34164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR Ø4 L32 F/NAILS TAN DBLUE; UNK - NAIL HEAD ELEMENTS: DHS/DCS BLADE; UNK - NAILS
Patient SexUnknown